| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/21/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Sample returned for investigation for leaking picc.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The failure was found during evaluation of a returned sample.Additional investigation is required to determine the cause of the failure.Results of the investigation are expected soon.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged catheter is confirmed; however, the exact cause is unknown.One 4 fr single lumen powerpicc solo was returned for evaluation.An initial visual observation showed use residue on the returned sample.A small longitudinal split was observed in the catheter tubing, and evidence of kinking was observed at the location of the split.A microscopic observation revealed the edges of the split to be straight and the fracture surfaces were observed to flat and granular in texture.The split was observed to align with a linear impression in the surface of the catheter tubing.The observed damage in the catheter tubing suggests it may have been caused due to repetitive kinking; however, additional factors such as compressional and/or torsional forces may have also contributed to the observed damage.This complaint will be recorded for future trending and monitoring purposes.